Alert archive / Oregon / River Flood Warnings in 2011
River Flood Warning 39, NWS Pendleton, OR
NWS Pendleton, OR issued this river flood warning at Jun 2, 2011, 8:39 PM PDT for Wheeler County, Oregon. It took effect at Jun 3, 2011, 11:49 AM PDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 8:39 PM PDT (03:39 UTC)
- In effect from
- Jun 3, 2011, 11:49 AM PDT
- Expired
- Jun 5, 2011, 2:20 PM PDT
- In force
- 51 hr
- Issued by
- NWS Pendleton, OR
- Flood severity
- Minor
County Wheeler County, OR
The radar
The Pendleton radar (KPDT), 141 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point John Day River at Service Creek (SERO3). The gauge peaked at 11.09 ft at Jun 3, 2011, 7:00 AM PDT.
- Action stage
- 10 ft
- Minor stage
- 11.5 ft
- Moderate stage
- 12.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14046500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
759 WGUS46 KPDT 030339 FLWPDT BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PENDLETON OR 839 PM PDT THU JUN 2 2011 ...THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN OREGON... JOHN DAY RIVER AT SERVICE CREEK AFFECTING WHEELER COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND, DON'T DROWN. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PDT && ORC069-031539- /O.NEW.KPDT.FL.W.0039.110603T1849Z-110605T2120Z/ /SERO3.1.ER.110603T1849Z.110604T1200Z.110605T1520Z.NO/ 839 PM PDT THU JUN 2 2011 THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A * FLOOD WARNING FOR THE JOHN DAY RIVER AT SERVICE CREEK. * FROM FRIDAY MORNING TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM THURSDAY THE STAGE WAS 10.0 FEET. * FLOOD STAGE IS 11.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 12.4 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. $$
2 follow-up statements
698 WGUS86 KPDT 031121 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 421 AM PDT FRI JUN 3 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OREGON... JOHN DAY RIVER AT SERVICE CREEK AFFECTING WHEELER COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND, DON'T DROWN. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PDT && ORC069-031151- /O.CAN.KPDT.FL.W.0039.000000T0000Z-110605T2120Z/ /SERO3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 421 AM PDT FRI JUN 3 2011 THE FLOOD WARNING IS CANCELLED FOR THE JOHN DAY RIVER AT SERVICE CREEK. * AT 3:30 AM FRIDAY THE STAGE WAS 11.0 FEET. * FLOOD STAGE IS 11.5 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 11.1 FEET SUNDAY BEFORE MIDNIGHT. $$
933 WGUS86 KPDT 031142 CCA FLSPDT FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 421 AM PDT FRI JUN 3 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OREGON... JOHN DAY RIVER AT SERVICE CREEK AFFECTING WHEELER COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND, DON'T DROWN. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PDT && ORC069-031151- /O.COR.KPDT.FL.W.0039.000000T0000Z-110605T2120Z/ /SERO3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 421 AM PDT FRI JUN 3 2011 THE FLOOD WARNING IS CANCELLED FOR THE JOHN DAY RIVER AT SERVICE CREEK. * AT 3 AM FRIDAY THE STAGE WAS 11.0 FEET. * FLOOD STAGE IS 11.5 FEET. * FORECAST...THE RIVER IS FORECAST TO CONTINUE TO FALL...REACHING LEVELS AROUND 10 FEET BY 5 AM SUNDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this river flood warning went out at Jun 2, 8:30 PM PDT, 9 minutes earlier.
Area forecast discussion, Jun 2, 8:30 PM PDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 830 PM PDT THU JUN 2 2011 .UPDATE...A TROUGH OF LOW PRESSURE WILL GRADUALLY MOVE OUT OF THE AREA TONIGHT. PRECIPITATION HAS DECREASED ACROSS THE REGION WITH ISOLATED SHOWERS REMAINING OVER THE COLUMBIA BASIN AND EAST INTO THE BLUE MOUNTAINS. EXPECT THESE SHOWERS TO CONTINUE TO DISSIPATE AFTER SUNSET. WITH AN END TO THE SIGNIFICANT RAINFALL...HAVE BEEN EXPIRING THE FLOOD WARNING AND FLOOD ADVISORIES ACROSS NORTHEAST OREGON AND SOUTHEAST WASHINGTON. MANY OF THE CREEKS AND STREAMS WILL REMAIN HIGH...BUT WILL BE CRESTING IN THE NEXT 24 HOURS AS DRY CONDITIONS MOVE INTO THE REGION. THE JOHN DAY RIVER AT SERVICE CREEK HOWEVER...WILL CONTINUE TO SEE A RISE AS SNOW MELT UPSTREAM AND THE HEAVY RAIN WORK ITS WAY DOWNSTREAM. WILL BE ISSUING A FLOOD WARNING FOR THE JOHN DAY RIVER AT SERVICE CREEK AS THE RIVER IS FORECAST TO GO ABOVE FLOOD STAGE FRIDAY MORNING. PRESSURE GRADIENTS ARE DECREASING ACROSS THE AREA AND WILL SEE WINDS DECREASE OVERNIGHT. HAVE ALLOWED THE WIND ADVISORY FOR THE KITTITAS VALLEY EXPIRE...THOUGH BREEZY CONDITIONS CAN STILL BE EXPECTED OVERNIGHT. DMH && .AVIATION...PREVIOUS FORECAST...00Z TAFS...AN AREA OF RAIN OVER THE LOWER COLUMBIA BASIN AND BLUE MTN FOOTHILLS CONTINUES TO IMPACT KALW WITH SHOWERS NEAR KPSC AND KPDT. PRECIPITATION SHOULD TAPER OFF LATER THIS EVENING. VFR CONDITIONS ARE GENERALLY EXPECTED BUT MVFR CEILINGS WILL BE POSSIBLE AT KALW. SKIES WILL BECOME MOSTLY CLEAR ON FRIDAY. WINDS WILL RANGE FROM 10-20 KNOTS THROUGH THIS EVENING THEN WILL DIMINISH OVERNIGHT. WINDS WILL REMAIN LIGHT ON FRIDAY..EXCEPT AT KRDM AND KBDN WHERE WINDS WILL INCREASE DURING THE AFTERNOON TO 10-15 KTS. 82 && .PREV DISCUSSION... /ISSUED 412 PM PDT THU JUN 2 2011/ SHORT TERM...TONIGHT THROUGH SUNDAY...UPPER LEVEL LOW CONTINUES TO SLOWLY EXIT THE REGION. MAIN PRECIPITATION CONTINUES TO BE OVER NORTHEAST OREGON AND SOUTHEAST WASHINGTON THIS AFTERNOON BUT RADAR AND SATELLITE SHOW PRECIPITATION IS TRENDING DOWNWARD. THIS WILL LEAD TO DECREASING SHOWERS IN THE FORECAST FOR THIS EVENING AND OVERNIGHT. DO EXPECT ALL SHOWERS TO COME TO AN END BY LATE TONIGHT. REST OF THE FORECAST AREA WILL BE PARTLY CLOUDY TO MOSTLY CLEAR SKIES OVERNIGHT. THERE WILL CONTINUE TO SOME RUNOFF ISSUES THROUGH THIS EVENING FROM THE RAINFALL SO SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS. WINDY CONDITIONS ARE EXPECTED TO CONTINUE IN THE KITTITAS VALLEY THROUGH THIS EVENING WHERE A WIND ADVISORY CONTINUES. NEXT UPPER LEVEL LOW IN THE EASTERN PACIFIC WILL DROP DOWN THE COAST AND TAKE UP A POSITION OFF THE COAST OF CALIFORNIA OVER THE NEXT COUPLE OF DAYS. THIS WILL ALLOW A RIDGE OF HIGH PRESSURE OVER THE GREAT BASIN TO BULGE UP INTO THE PACIFIC NORTHWEST RESULTING IN MUCH WARMER TEMPERATURES GOING INTO THE WEEKEND AND DRY CONDITIONS. THE UPPER LEVEL LOW WILL BEGIN TO MOVE INLAND LATE IN THE WEEKEND WHICH COULD LEAD TO A CHANCE OF PRECIPITATION LATE SUNDAY MAINLY OVER OREGON. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...THE LATEST 12Z MODEL RUNS HAVE COME INTO BETTER AGREEMENT OVER THE LONG TERM PERIOD. AS THE LOW SPINS NORTHEASTWARD ON SUNDAY NIGHT AND MONDAY PRECIPITATION WILL INCREASE...ESPECIALLY FROM CENTRAL OREGON THROUGH SOUTHEAST WASHINGTON. THE ATMOSPHERE WILL BE UNSTABLE ON MONDAY...THEREFORE A FEW THUNDERSTORMS MAY ALSO BE POSSIBLE. HAVE ADDED A SLIGHT CHANCE OF THUNDERSTORMS AREAWIDE SINCE MORE PRECISE DETERMINATION OF LOCATIONS OF STRONGER CONVECTION WILL ULTIMATELY BE DETERMINED BY THE LOW TRACK AND THE AMOUNT OF DAYTIME HEATING AHEAD OF THE RAIN...WHICH AT THIS POINT IS SOMEWHAT UNCERTAIN. THERE WILL BE A BREAK IN ACTIVITY ON TUESDAY BUT SHOWERS COULD LINGER OVER THE EASTERN MOUNTAINS. ANOTHER LOW IS THEN EXPECTED TO MOVE THROUGH THE REGION ON WEDNESDAY BRINGING MORE RAIN. DRIER CONDITIONS MAY BE POSSIBLE AGAIN ON THURSDAY IF THE LOW EXITS THE AREA QUICKLY ENOUGH...YET IT IS MORE LIKELY THAT SHOWERS WILL CONTINUE. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL ON MONDAY...BUT A GRADUAL COOLING TREND WILL OCCUR THROUGH WEDNESDAY LOWERING HIGHS 5-10 DEGREES BELOW NORMAL. TRIMARCO && .PRELIMINARY POINT TEMPS/POPS... PDT 41 70 43 76 / 20 10 0 0 ALW 47 71 48 79 / 30 0 0 0 PSC 45 75 46 82 / 20 10 0 0 YKM 42 72 45 77 / 10 0 0 0 HRI 44 74 44 81 / 20 10 0 0 ELN 44 71 44 75 / 10 10 0 0 RDM 35 68 38 75 / 10 10 10 10 LGD 41 68 41 74 / 40 10 0 0 GCD 38 69 41 74 / 30 10 10 10 DLS 48 76 47 82 / 10 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX FRIDAY : GREEN SATURDAY : GREEN SUNDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 84/84/84
Hazardous weather outlook, Jun 2, 7:56 PM PDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
756 PM PDT THU JUN 2 2011
UPDATED HEADLINES
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
031415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
756 PM PDT THU JUN 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
FLOODING
GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS
OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS
A LOW PRESSURE SYSTEM IS EXITING THE AREA AND PRECIPITATION WILL
CONTINUE TO DECREASE. HOWEVER...TODAYS RAIN WILL TAKE TIME TO RUN
THROUGH THE DRAINAGE SYSTEMS. SMALL STREAM FLOOD ADVISORIES AND
WARNING WILL REMAIN IN EFFECT THROUGH THIS EVENING. PLEASE REFER TO
THE LATEST PDXFLSPDT PRODUCTS FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
MOSTLY FAIR AND WARMER WEATHER IS EXPECTED FRIDAY AND SATURDAY.
ANOTHER STORM SYSTEM WILL BEGIN TO IMPACT THE REGION LATE IN THE
WEEKEND THROUGH EARLY NEXT WEEK WITH A CHANCE FOR SHOWERS AND
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT FOR FLOODING.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
River Flood Warnings in Oregon, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.